Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 106, NWS Tallahassee, FL

July 20, 20078 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jul 20, 2007, 1:31 PM EDT for 8 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2007, 1:31 PM EDT (17:31 UTC)
Expired
Jul 20, 2007, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1640 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 201731
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
131 PM EDT FRI JUL 20 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO
EXPECTED SEVERAL HOURS OF RELATIVE HUMIDITY AT OR JUST BELOW 
35 PERCENT COMBINED WITH DISPERSION INDICES AT OR ABOVE 75....

.DISCUSSION...ANOTHER HOT AFTERNOON UNDERWAY ACROSS THE FORECAST 
AREA WITH TEMPERATURES RISING INTO THE MIDDLE AND UPPER 90S ONCE
AGAIN. THESE VERY WARM TEMPERATURES WILL CONTINUE TO COMBINE WITH
SLIGHTLY DRIER AIR MIXING DOWN FROM ALOFT TO CREATE RED FLAG
CONDITIONS ACROSS PORTIONS OF THE INLAND FLORIDA BIG BEND INTO THE
EARLY EVENING. SLIGHTLY HIGHER MOISTURE LEVELS AND DEVELOPING SEA-
BREEZES SHOULD HELP KEEP RELATIVE HUMIDITY VALUES FROM REACHING
CRITICAL LEVELS CLOSER TO THE COAST AND ACROSS SOUTHEAST PORTIONS
OF THE FLORIDA BIG BEND.

FLZ016>019-202300-
/O.NEW.KTAE.FW.W.0106.070720T1731Z-070720T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-
131 PM EDT FRI JUL 20 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO 
EXPECTED 2 TO 4 HOUR DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35
PERCENT COMBINED WITH DISPERSION INDICES AT OR ABOVE 75 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSIONS WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA
1 follow-up statement
000 
WWUS82 KTAE 201924
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT FRI JUL 20 2007

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF THE INLAND FLORIDA BIG
BEND AND EASTERN FLORIDA PANHANDLE UNTIL 700 PM EDT (600 PM CDT) THIS
EVENING DUE TO EXPECTED SEVERAL HOURS OF RELATIVE HUMIDITY AT OR
JUST BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES AT OR ABOVE
75....

.DISCUSSION...ANOTHER HOT AFTERNOON UNDERWAY ACROSS THE FORECAST 
AREA WITH TEMPERATURES RISING INTO THE MIDDLE 90S TO AROUND 100
ONCE AGAIN. THESE VERY WARM TEMPERATURES WILL CONTINUE TO COMBINE
WITH SLIGHTLY DRIER AIR MIXING DOWN FROM ALOFT TO CREATE RED FLAG
CONDITIONS ACROSS PORTIONS OF THE INLAND FLORIDA BIG BEND AND
EASTERN FLORIDA PENINSULA INTO THE EARLY EVENING. SLIGHTLY HIGHER
MOISTURE LEVELS AND DEVELOPING SEA- BREEZES SHOULD HELP KEEP
RELATIVE HUMIDITY VALUES FROM REACHING CRITICAL LEVELS CLOSER TO
THE COAST AND ACROSS FAR SOUTHEAST PORTIONS OF THE FLORIDA BIG BEND.

FLZ011-027>029-202300-
/O.EXA.KTAE.FW.W.0106.000000T0000Z-070720T2300Z/
JACKSON-WAKULLA-TAYLOR-LAFAYETTE-
324 PM EDT FRI JUL 20 2007 /224 PM CDT FRI JUL 20 2007/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 700 PM EDT (600 PM CDT) THIS
EVENING DUE TO EXPECTED 1 TO 2 HOUR DURATIONS OF RELATIVE
HUMIDITY AT OR BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES
AT OR ABOVE 75 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSIONS WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ016>019-202300-
/O.CON.KTAE.FW.W.0106.000000T0000Z-070720T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-
324 PM EDT FRI JUL 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO 
EXPECTED 2 TO 4 HOUR DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35
PERCENT COMBINED WITH DISPERSION INDICES AT OR ABOVE 75 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSIONS WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 20, 9:45 AM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 20, 9:45 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT FRI JUL 20 2007

.UPDATE...HOT DAY ON TAP FOR THE AREA AS CONVECTION EXPECTED TO BE
SUPPRESSED UNTIL LATER IN THE AFTERNOON INTO THE EVENING. STRONG
SHORTWAVE CURRENTLY NEAR GA/TN BORDER EXPECTED TO DROP SOUTH
DURING THE DAY INTO THE NIGHT HELPING TO DEEPEN THE MEAN EASTERN
U.S. TROUGH. CONVECTION SHOULD GENERALLY BE SUPPRESSED ACROSS THE
CWA UNTIL LATER THIS AFTERNOON WHEN PVA WILL BEGIN TO KICK IN. 12Z
SOUNDING QUITE SIMILAR TO YESTERDAY WITH MODIFIED CAPE OF AROUND
2500J/KG AND PWAT AROUND 1.6 INCHES. MAX TEMPS THIS AFTERNOON
EXPECTED TO APPROACH THE CENTURY MARK WITH RECORD HIGH POSSIBLE
FOR TALLAHASSEE. CURRENT GRIDS AND ZONES HAVE GOOD HANDLE ON
SITUATION WITH BEST RAIN CHANCES OVER SE AL/SW GA LATER THIS
AFTERNOON AND INTO THE EVENING. NO UPDATE PLANNED.

&&

.AVIATION...VFR CONDITIONS GENERALLY CONTINUE TO PREVAIL THROUGH THE
PERIOD. GUIDANCE ACROSS THE BOARD CONTINUES TO ADVERTISE RATHER LOW
POPS INTO THIS EVENING. FORECAST SCENARIO HAS CHANGED LITTLE WITH
THE BEST CHANCE FOR ANY ORGANIZED CONVECTION STILL FROM KDHN TO KABY
AND GENERALLY LATE IN THE DAY. WILL BE WATCHING A MID LEVEL
DISTURBANCE AND SURFACE FRONT APPROACH FROM THE NORTH VERY LATE
TODAY AND TONIGHT AND THIS SHOULD SERVE AS A FOCUSING MECHANISM FOR
AT LEAST WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. TEMPO GROUPS
ARE IN FOR OUR NORTHERN TERMINALS AFTER 4 PM EDT. ELSEWHERE...LEFT
IN CB GROUPS. WITH THE BETTER DYNAMICS ARRIVING TONIGHT...SOME
CONVECTION IS LIKELY TO LINER THROUGH A GOOD PORTION OF THE
OVERNIGHT...ALTHOUGH WILL WAIT FOR NEXT GUIDANCE PACKAGE BEFORE
UPDATING THE TAF PACKAGE. OUTSIDE OF WIDELY SCATTERED STORMS...VFR
CONDITIONS CONTINUE INTO SATURDAY MORNING.

&&

.MARINE...GENERALLY LIGHT WINDS AND MINIMAL SEAS EXPECTED FOR THE
REMAINDER OF THE AFTERNOON OVER THE COASTAL WATERS. NO SIGNIFICANT
CHANGES PLANNED TO FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  99  74  89  71  94 /  20  30  60  10  10
PANAMA CITY  93  77  90  76  92 /  30  20  60  20  10
DOTHAN       96  73  91  69  94 /  30  30  40  20  10
ALBANY       98  72  92  70  95 /  30  30  40  20  10
VALDOSTA     96  72  92  69  92 /  20  40  50  10  20
CROSS CITY   95  74  91  72  94 /  20  30  60  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

CAMP/MROCZKA
Hazardous weather outlook, Jul 20, 5:30 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EDT FRI JUL 20 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-210930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
530 AM EDT FRI JUL 20 2007 /430 AM CDT FRI JUL 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE
UPPER RIDGE WILL HOLD THROUGH TODAY WITH ONLY SCATTERED MAINLY
LATE DAY AND NIGHTTIME CONVECTION FORECAST ACROSS OUR ALABAMA AND
GEORGIA ZONES. ISOLATED TO WIDELY SCATTERED STORMS ARE EXPECTED
OVER FLORIDA. WITH AN APPROACHING SHORT WAVE..A FEW STORMS MAY
BECOME STRONG AND EVEN SEVERE ESPECIALLY LATE AFTERNOON AND
CONTINUING THROUGH AT LEAST THE EVENING. IN ADDITION...SURFACE
WINDS FROM THE WEST-NORTHWEST WILL ALLOW RECORD OR NEAR RECORD
AFTERNOON TEMPERATURES TO SOAR NEAR THE 100 DEGREE MARK AT SEVERAL
INLAND LOCATIONS.

THERE IS A MODERATE RISK FOR RIP CURRENTS LATER TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A
DEEPENING UPPER TROUGH AND A SURFACE COLD FRONT WILL BRING A GOOD
CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG WITH COOLER AFTERNOON
TEMPERATURES TO THE REGION ON SATURDAY. A FEW STORMS MAY BE STRONG
TO SEVERE ESPECIALLY IN FLORIDA. THE FRONT WILL MOVE INTO THE COASTAL
WATERS AND STALL ON SUNDAY BEFORE WASHING OUT DURING THE EARLY
WEEK. IN ITS WAKE...DRIER AIR WILL FILTER SOUTH ON SUNDAY INTO
MONDAY WITH LIMITED RAINFALL
...ESPECIALLY OVER ALABAMA AND GEORGIA. THEN...SEA BREEZE GENERATED
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS UNLIKELY TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.